Isabgol and weight loss

Hunger is one feeling which many struggle to curb. Isabgol or psyllium husks can help you out. A teaspoon of this husk mixed in warm or cool water or in buttermilk, can be consumed before meals and this will cut down the hunger pangs and prevent uncontrolled binges. Isabgol swells up in the stomach and gives you the feeling of fullness. So in turn it helps to reduce your food intake, cuts down calories and helps you to lose weight. A word of caution, do not take more than 3 teaspoons of isabgol. Excess of fiber can give you indigestion, flatulence etc. This is not a supplement and is not going to dissolve or remove any food from the intestines. It does not reduce the fat intake in the body but just helps to cut down calories.

You May also like to read

Sanjana Shenoy

About Sanjana Shenoy

A dietitian from Mangalore, India. A post graduate diploma holder in “Dietetics” and a university topper from Welcomgroup School of Hotel Administration from the prestigious Manipal University. At present working as a Dietitian for the Manipal Group of Hospitals namely KMC hospital Mangalore, India. Consultant for corporates like Infosys and others, conducting talks and presentations for various associations and local television shows.

Subcribe to Nutrihealth

Subscribe to our e-mail newsletter to receive updates.

, , ,

8 Responses to Isabgol and weight loss

  1. Tim Jefferson September 2, 2011 at 11:44 pm #

    Extraordinarily beneficial bless you, I’m sure your current readers could perhaps want further posts of this nature maintain the excellent content.

  2. christina November 21, 2011 at 5:09 pm #

    it seem that ISABGOL is good …i want to try it , where can buy it…

    i have TAKAYASU for 5 yrs ..i gain a lot of weight due to my several medicine. such as prednisone and methotrexate….im very careful to choosing herbals,.. im also hypertensive
    if this is not harm in my condition i want to try it……

  3. khansa February 26, 2012 at 8:37 pm #

    kindly let me know if prolong use of isbaghol cause joint pains or just myth/

  4. Sanjana Shenoy
    Sanjana - Dietitian March 3, 2012 at 10:45 pm #

    Hi Khansa,

    Isbagol is just a fiber supplement. I am sure is causing joint pains is a myth.

  5. Stella April 25, 2012 at 11:21 am #

    HI,

    I like to find out how do I consume Isabgol? I do not have constipation issues however I do want to drink this for weight loss. Can I drink it every morning with warm water? I understand if too much of Isabgol is not good as well, as it can cause indigestion. Pls advise on the right dosage.

    Thanks.

  6. Jaidev gurnani May 10, 2012 at 12:55 pm #

    Hi,
    I took Isabgol powder in water just after lunch which caused severe loose motions other day,
    please advice

  7. Sanya October 12, 2012 at 1:25 am #

    Isabgol is just a fiber supplement as stated. About 60% of it’s production is shipped to the U.S. to use in other fiber supplements like benefiber, etc. So you’re really getting the purest form of the fiber supplement without the price tag!

    It’s an Indian product so you could get it in any indian/asian stores near you or buy it online. I know it’s available at amazon.com.

    There are no known side-effects but keep in mind this is a laxative. Having more than you need will cause pain and diarrhea like any laxative.

    Here’s some more information online
    http://www.icareabouthealth.org/node/9

    hope that helped!

  8. tamanna April 12, 2014 at 5:13 pm #

    Hi ,
    I used isabgol thrice when my stomach was upset and its one dose only effected me .wenever there is a diarreah to any of the family member
    I give them isabgol but today I came to know that this is also beneficial in weight lose.so please suggest me hiw can I take this?i m in lactating period ma son s of one and half year of age.so can I take it regularly?plz reply

Leave a Reply


1 + 7 =